Results 1 to 5 of 5

Thread: fluoxetine problem or not

  1. #1

    fluoxetine problem or not

    Hello,
    I know I should see my GP but I need someone to share this with and a little bit of reassurance from your own experiences of withdrawal. Despite having great friends I cannot share this with them because I feel like a right moaning minnie as I have other stuff going on - recently diagnosed with Durlings disease (Dermatitis Herpetiformis) and associated coeliac. Oh and I'm being checked for gallstones too. shoot me now.
    After 18 months of 20mg a day I tapered off fluoxetine in May/June with guidance from GP. I got dreadful brain zaps and and they are lessening now - probably only get a few in a day. I'm also suffering from really weird hot flushes, I get 5 or 6 a day and I'm WELL past that stage
    The problem is that 3 weeks after finishing the tablets I got the most horrendous dizziness, when I move my eyeballs my head spins and my vision is jumpy and my ears creak. I feel like I've just stepped off a waltzer at the funfair, it's really really getting me down because I'm worried if this is permanent, or how long it's going to last for. Or is it something else more sinister causing it? I'm also having headaches which is something I never get. This is now about 6 weeks of dizziness - is this normal, in your experience, and at what time period do I see the doctor. I'm also open to herbal medication while I get this out my system. In fact, will it ever leave my system?
    Any of your help/experiences/comments are greatly appreciated. I'm really scared I'll be like this forever and it's almost making me depressed again.

    xx

  2. #2
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    33,117
    I haven't ever taken fluoxetine but have been on pretty much everything else over the years :/. First, please see your GP - can you call tomorrow to make an appt?. it really is important to tell your dr about these sort of symptoms .... second, please, please don't take any herbal supplements without first consulting your dr to check whether there are any contraindications with any prescribed medication you're taking
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

  3. #3
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    62,196
    My husband was on fluoxetine for years, but when he came off he didn't have these symptoms.. Really, please either call your GP tomorrow and get an appointment or if the symptoms get worse get to A+E or out of hours GP please.. Always better to be safe rather than sorry..
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

  4. #4
    Hero Member OldMike's Avatar
    Join Date
    Nov 2015
    Location
    Off his tree in Manchester UK
    Posts
    7,684
    If you taper off fluoxetine or other SSRI's (I've not been on fluoxetine but am on sertraline {another SSRI} and when I've tapered off not had any adverse effects) any side effects are usually short lived the bad effects usually occur only if you stop quickly. So if you are suffering bad dizzy spells 6 or more weeks after stopping fluoxetine you should see your doctor.

    You must remember we are all different so effects on stopping a med vary enormously.

    *** These are just my thoughts and experiences so you need to see your GP to get a definitive answer. ***
    70 and counting, less of the "Old" call me "Mike"

  5. #5
    Hero Member
    Join Date
    Nov 2013
    Location
    Netherlands
    Posts
    1,751
    Did you see the doctor?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •